MAUDE Adverse Event Report: CONMED LARGO 4.0 X 7.9MM BUR,LONG,BARREL,CARBIDE FOR A211,A235 AND U211; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 4.0 X 7.9MM BUR,LONG,BARREL,CARBIDE FOR A211,A235 AND U211; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number L40B
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the l40b, 4.0 x 7.9mm bur,long,barrel,carbide for a211,a235 and u211, was being used during an unknown procedure on (b)(6) 23 when it was reported, ¿it was reported that this bur broke while cutting the acetabulum.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.Further assessment was requested, and the reporter advised that a fragment of the device fell into the patient and was retrieved using a forceps-like device.The procedure was completed as planned using a ¿backup bur¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The evaluation of the returned used device, item l40b found shaft was broken off.Critical dimensions were inspected per print l40b and could not find any discrepancies with machined bur.No defects were found through measurement or examination of the returned product.Suspect, excessive force (load) was used during the procedure.This is a technique dependent device and the most likely cause of this suspected failure is user related.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: prior to each use, ensure all accessories are correctly and complete attached and perform the required preoperative functional tests for the equipment and accessories.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the l40b, 4.0 x 7.9mm bur, long, barrel, carbide for a211, a235 and u211, was being used during an unknown procedure on (b)(6) 2023 when it was reported, "it was reported that this bur broke while cutting the acetabulum." there was no report of injury, medical intervention, or hospitalization for the patient or user.Further assessment was requested, and the reporter advised that a fragment of the device fell into the patient and was retrieved using a forceps-like device.The procedure was completed as planned using a ¿backup bur¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
4.0 X 7.9MM BUR,LONG,BARREL,CARBIDE FOR A211,A235 AND U211
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18324360
Report Number1017294-2023-00117
Device Sequence Number7358859
Product Code GFF
UDI-Device Identifier10845854009741
UDI-Public(01)10845854009741(17)280221(30)1(10)1301958
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL40B
Device Lot Number1301958
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic